Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Back pain, nausea, swelling in leg, kidney infection, taking rocephin and cipro. Should be concerned about swelling?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
i went a week ago to er for lower left back pain and nausea and was given rocephin iv for kidney infection and a prescription for cipro, since then my legs have started swelling especially the left leg, i have gained 6 pounds. should i be concerned with this fluid? I am a female, age 55, weight was 184 now 190 in just 1 week
Posted Tue, 24 Apr 2012 in Kidney Conditions
Answered by Dr. Mitaly 25 minutes later

Thanks for posting your query.

Your symptoms could be suggestive of Kidney disease.

If the kidneys are not functioning properly they are not able to elliminate enough water and sodium from the blood which increases pressure in the blood vessels leading to edema.(swelling).

The swelling mostly presents in the legs and around eyes.

You require immediate clinical examination along with investigations as Kidney Function tests and USG scan which will help in knowing how the kidneys are functioning and also to rule out the exact cause.

Consider visiting a Physician earliest for evaluation and please do not ignore it.

Hope this answers your query.I will be available for follow up query if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor